Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 153, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 30, 2013, 12:58 PM CDT for Brown County, Pike County, Illinois. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2013, 12:58 PM CDT (17:58 UTC)
- Expired
- Oct 30, 2013, 1:45 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 115 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 1:00 PM CDT | HAIL 0.5 | 10 S Mount Sterling, IL | ALONG THE BROWN PIKE COUNTY LINE. |
| Oct 30, 1:08 PM CDT | HAIL 1 | 10 S Mount Sterling, IL | THIN DISKS COVERED THE YARD SHORLTY AFTER 1 PM...LOCATION IS APPROX ONE QUARTER MILE NORTH OF THE COUNTY LINE AND ONE QUARTER MILE EAST OF HWY 107 |
| Oct 30, 1:35 PM CDT | HAIL 0.5 | 4 Ese Coopertown, IL | AT LAGRANGE LOCK AND DAM... PEA SIZED HAIL WITH A FEW LARGER STONES SMALLER THAN DIMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS53 KLSX 301758
SVRLSX
ILC009-149-301845-
/O.NEW.KLSX.SV.W.0153.131030T1758Z-131030T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1258 PM CDT WED OCT 30 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN WEST CENTRAL ILLINOIS...
NORTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 145 PM CDT
* AT 1254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
BEVERLY...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VERSAILLES...COOPERTOWN...RIPLEY AND LA GRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
&&
LAT...LON 4003 9065 4003 9060 3999 9060 3998 9051
3997 9050 3995 9053 3992 9053 3988 9058
3985 9058 3974 9088 3978 9092 3985 9092
4005 9067
TIME...MOT...LOC 1758Z 233DEG 30KT 3984 9081
HAIL...1.00IN
WIND...60MPH
$$
PHILLIPSON2 follow-up statements
352
WWUS53 KLSX 301817
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
117 PM CDT WED OCT 30 2013
ILC149-301827-
/O.CAN.KLSX.SV.W.0153.000000T0000Z-131030T1845Z/
PIKE IL-
117 PM CDT WED OCT 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY IN
WEST CENTRAL ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4003 9065 4003 9060 3999 9060 3998 9051
3997 9050 3995 9053 3992 9053 3988 9058
3985 9058 3984 9062 3984 9071 3998 9076
4005 9067
TIME...MOT...LOC 1817Z 233DEG 30KT 3993 9064
$$
ILC009-301845-
/O.CON.KLSX.SV.W.0153.000000T0000Z-131030T1845Z/
BROWN IL-
117 PM CDT WED OCT 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BROWN
COUNTY UNTIL 145 PM CDT...
AT 115 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF MOUNT STERLING...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COOPERTOWN...RIPLEY AND LA GRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
&&
LAT...LON 4003 9065 4003 9060 3999 9060 3998 9051
3997 9050 3995 9053 3992 9053 3988 9058
3985 9058 3984 9062 3984 9071 3998 9076
4005 9067
TIME...MOT...LOC 1817Z 233DEG 30KT 3993 9064
HAIL...1.00IN
WIND...60MPH
$$
PHILLIPSON841
WWUS53 KLSX 301835
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
135 PM CDT WED OCT 30 2013
ILC009-301846-
/O.EXP.KLSX.SV.W.0153.000000T0000Z-131030T1845Z/
BROWN IL-
135 PM CDT WED OCT 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWN COUNTY WILL
EXPIRE AT 145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4003 9065 4003 9060 3999 9060 3998 9051
3997 9050 3995 9053 3992 9053 3988 9058
3985 9058 3984 9062 3984 9071 3998 9076
4005 9067
TIME...MOT...LOC 1836Z 233DEG 30KT 4002 9047
$$
PHILLIPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 10:44 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 30, 10:44 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1044 AM CDT Wed Oct 30 2013 .UPDATE: Issued at 1041 AM CDT Wed Oct 30 2013 Visibilities have finally popped up over our far e counties, so will be cancelling dense fog advisory in a second. Otherwise, expect ongoing convection near UIN to continue to percolate ESE and weaken, while storms over eastern Kansas and western Missouri expand in coverage and intensity heading into the afternoon, and work back across the northwest half of the CWA as the afternoon progresses. Truett && .SHORT TERM: (Through Late Tonight) Issued at 926 AM CDT Wed Oct 30 2013 Based on latest obs, will extend the current dense fog advisory for our southwest Illinois counties through 11 am. Visibilities over Missouri (including MO portion of STL metro) and west central Illinois have improved enough that advisory no longer needed in these areas. Truett .LONG TERM: (Tonight through Tuesday) Issued at 349 AM CDT Wed Oct 30 2013 (Tonight - Thursday Night) Guidance continues to be in good agreement with the strong upper system over the Rockies, so have made few changes to the going forecast. The closed low will open up and move into the Great Plains and then further east tonight into Thursday. It should be a fairly wet period with the Gulf of Mexico wide open, and a 40-60kt low level jet pumping moisture up into the Mid-Mississippi Valley. Moisture convergence along with dynamic lift from the approaching upper level trof will be plenty of forcing to produce showers and thunderstorms across the area. The probability of rain is almost as close to certain as it ever gets, but exact timing and amounts are still in question. Feel pretty confident that the entire area will see measurable precipitation tonight and Thursday, but it's likely there will also be some dry periods. The hourly details of the convective forecast are impossible to nail down at this time, so have stuck with 6-12 hour blocks of categorical pops. HPC qpf guidance continues to look pretty reasonable so have stuck with it. SPC backed the day2 slight risk back up into the southern portion of our CWFA across the eastern Ozarks and southwest Illinois. The kinematics will be very strong in this case with 0-6km bulk shear in excess of 70kts and 0-1km shear in excess of at least 40kts across the slight risk area. Models only have show about 200-300 J/kg of CAPE though. Personally I'd like to see CAPE values greater than 400-500 J/kg, but given the ludicrous shear I can't say there won't be severe thunderstorms. At any rate, the surface front should sweep through by early-mid evening effectively ending the rain and any severe threat across the area. (Friday - Tuesday) Friday through Sunday should be dry as a Pacific high builds across the country. The center of the high should be down across the Lower Tennessee Valley by 12Z Sunday. Temperatures on Friday will remain mild in westerly flow with highs running around 5 degrees above normal. For Saturday and Sunday the wind will turn to the northwest allowing some cooler air to filter across the Mississippi Valley and temperatures will be near or a few degrees below normal. The ridge moves east on Monday, and the wind will shift back to a southerly direction, and low level moisture will begin to move back into the region as another longwave trof sharpens up over the Rockies. Medium range guidance remains in good agreement in producing another round of rain over the area as the low level jet ramps up Monday into Tuesday. Carney && .AVIATION: (For the 12z TAFs through 12z Thursday Morning) Issued at 704 AM CDT Wed Oct 30 2013 Warm front continues to make very slow progress to the north, so dealing with dense fog at taf sites this morning. Went with quarter to half mile vsbys through 14z, then conditions improve. As for cigs, sites along Interstate 70 to see cigs lift to mvfr by 14z, then to vfr after 17z. However, KUIN to remain socked in with ifr cigs til 17z when front lifts north of KUIN. East winds to veer to the south and increase after front moves through. As for pcpn chances, hard to pin down. Will just see scattered activity this morning with better chances later this afternoon and into the overnight hours. Best thunderstorm chances will be along and south of I-70, so have mention in these tafs between 17z and 22z, then just have showers with vcts mention. Specifics for KSTL: Warm front continues to make very slow progress to the north, so dealing with dense fog in metro area this morning. Went with quarter mile vsby through 14z, then conditions improve. As for cigs, ifr/mvfr cigs to lift to vfr by 17z. Southeast winds to veer to the south and increase by 14z. As for pcpn chances, hard to pin down. Will just see scattered activity this morning with better chances later this afternoon and into the overnight hours. Best thunderstorm chances will be between 19z and 22z, then just have showers with vcts mention through rest of forecast period. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 30, 12:19 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1219 PM CDT WED OCT 30 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1219 PM CDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. A FEW OF THESE STORMS OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...GENERALLY NORTH OF A CALIFORNIA...WHITE HALL LINE...MAY BE SEVERE WITH LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT PERIODS OF THUNDERSTORMS ON THURSDAY. SOME OF THE STORMS MAY BE SEVERE ACROSS PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. TRUETT
In the hours before
Local storm report, Oct 30, 11:49 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1149 AM CDT WED OCT 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HAIL QUINCY 39.93N 91.39W
10/30/2013 E0.25 INCH ADAMS IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, Oct 30, 11:51 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1151 AM CDT WED OCT 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 2 N NEW LONDON 39.61N 91.40W
10/30/2013 E0.50 INCH RALLS MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Oct 30, 11:52 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 AM CDT WED OCT 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HAIL QUINCY 39.93N 91.39W
10/30/2013 E0.25 INCH ADAMS IL TRAINED SPOTTER
&&
CORRECTED EVENT TIME
GOSSELINSpecial weather statement, Oct 30, 11:58 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1158 AM CDT WED OCT 30 2013 ILZ095>097-MOZ035-301745- ADAMS IL-BROWN IL-PIKE IL-RALLS MO- 1158 AM CDT WED OCT 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BROWN...SOUTHEASTERN ADAMS AND NORTHERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI UNTIL 1245 PM CDT... AT 1155 AM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR HANNIBAL...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FALL CREEK... PAYSON... BARRY... BEVERLY... CAMP POINT... CLAYTON... GOLDEN... BUCKHORN... MOUNT STERLING... THIS STORM WILL ALSO IMPACT SILOAM SPRINGS STATE PARK. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. PHILLIPSON
Local storm report, Oct 30, 12:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1233 PM CDT WED OCT 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL MOUNT STERLING 39.98N 90.76W
10/30/2013 E0.25 INCH BROWN IL TRAINED SPOTTER
MOSTLY PEA SIZED HAIL... A FEW STONES A LITTLE BIT
LARGER.
&&
GOSSELINSpecial weather statement, Oct 30, 12:50 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1250 PM CDT WED OCT 30 2013 ILZ095>097-301830- ADAMS IL-BROWN IL-PIKE IL- 1250 PM CDT WED OCT 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BROWN...SOUTHEASTERN ADAMS AND NORTHEASTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 130 PM CDT... AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEVERLY...OR 13 MILES NORTHWEST OF PITTSFIELD...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BUCKHORN... MOUNT STERLING... THIS STORM WILL ALSO IMPACT SILOAM SPRINGS STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. PHILLIPSON
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 5:11 AM CDT | Dense Fog Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 9 more | 4 hr |
| Oct 30, 9:13 AM CDT | Dense Fog Advisory | LSX | Bond, Clinton, Fayette, Greene, Jersey, Macoupin and 5 more | 94 min |
| Oct 30, 4:05 PM CDT | Flash Flood Watch | LSX | Adams, Brown, Pike | 20 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.